MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RW40C
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.Component code: 934- reservoir health effect ¿ impact code: 2199-no health consequences or impact.Health effect ¿ clinical code: 4582- no clinical signs, symptoms or conditions.Medical device problem code: 1096- coagulation in device or device ingredient.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, there was clots on the oxygenator reservoir.As per the subsidiary, they monitored closely and the case ended without any delays, and without changing out.No known consequence or health impact to patient.Product was not changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on june 26, 2023.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date); g3 (date received by manufacturer); g6 (indication that this is a follow-up report); h2 (follow-up due to additional information); h4 (device manufacture date); h6 (identification of evaluation codes 4114, 11, 3331, 3244, 4315).Type of investigation #1: 4114 - device not returned.Type of investigation #2: 11 - testing of device from same lot/batch retained by manufacturer.Type of investigation #3: 3331 - analysis of production records.Investigation findings: 3244 - problem due to thrombosis activation.Investigation conclusions: 4315- caused not established.The sample was not returned for evaluation; however, a photo was provided showing clots on the outside of the vr filter.A representative retention sample from the same lot number was obtained and tested.The sample was tested for clotting with bovine blood at 8 l/minute for 1 hour with no clotting on the filter observed in the venous portion of the reservoir.Without the returned sample, a thorough investigation could not be performed, and a definitive root cause could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Oxygenator reservoir have clots.

Brand Name
STERILE FX15RWC W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key17199333
Report Number1124841-2023-00160
Device Sequence Number14873990
Product Code DTZ
UDI-Device Identifier00699753450790
UDI-Public(01)00699753450790
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number3CX*FX15RW40C
Device Catalogue NumberN/A
Device Lot Number2L19
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown